Arkansas, 2025

Tornadoes and Flash Flooding in Arkansas, April 4 to 7, 2025

April 4 to 7, 2025 · NWS SHV · 18 events in 5 counties and zones

A stationary front extended across portions of Northeast Texas and Southwest Arkansas during the early morning hours on April 4th, but lifted north into Southeast Oklahoma and Western Arkansas during the day. This was in response to an intensifying low level jet that developed ahead of a large upper trough that extended from the Intermountain West into the Plains, which provided the necessary…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$430,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A stationary front extended across portions of Northeast Texas and Southwest Arkansas during the early morning hours on April 4th, but lifted north into Southeast Oklahoma and Western Arkansas during the day. This was in response to an intensifying low level jet that developed ahead of a large upper trough that extended from the Intermountain West into the Plains, which provided the necessary lift across the very warm, moist, and unstable air mass in place south of this front across much of the region. As a result, numerous showers and thunderstorms developed across the area during the afternoon and evening, which produced damaging winds, large hail, and tornadoes. As these storms moved repeatedly over the same areas, flash flooding also became an issue across Northeast Texas and Southwest Arkansas through the 5th, where total rainfall amounts of 4-8 inches fell. These totals resulted in the overtopping of McKinney Bayou west of Garland on the 5th, which continued through the 7th. However, the levee did not breach.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 4, 5:20 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 4, 5:20 PM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
620 PM CDT Fri Apr 4 2025

...New AVIATION...

.SHORT TERM...
(This evening through Saturday Night)
Issued at 244 PM CDT Fri Apr 4 2025

Tornado Watch 113 has been issued through 9 PM tonight, taking in
a good majority of our CWA mostly in western and northern zones
while also adding a few more counties down across lower East TX
over the past hour following the initial watch issuance at 1 PM.

The current regional radar reflects why that decision was made as
thunderstorms have rapidly fired just west of our East TX counties
near Paris southward to Corsicana. These storms will continue to
move into an increasingly volatile environment very conducive for
additional strengthening with supercell structures already evident
at this early stage.

Farther east of the current severe convection, weak capping aloft
continues to inhibit additional development across our region attm
as indicated by our 18Z sounding. However, that is not likely to
last much longer as further cap erosion is expected mid to late
afternoon. Rapid destabilization is being aided by robust heating
at the sfc with decent breaks in the cloud cover east of the cold
front which remains just west of our region. The current batch of
severe and tornado warned storms are generally riding the axis of
instability along and just east of the boundary. Additional severe
storms are likely farther east over the next several hours within
our Tornado Watch area. Aside from the increasing concern of some
high-end and potentially long-track tornadoes, very large hail in
excess of 2 inches along with damaging wind gusts of 70 mph will
be possible with these supercell thunderstorms. This is especially
true within the Moderate Risk area covering much of NE TX, SE OK
and SW Arkansas.

The severe/tornado threat may extend even later into this evening
than the current 9 PM Tornado Watch expiration so cannot rule out
additional time extensions and/or new watch products altogether.
After midnight and into the pre-dawn hours on Saturday morning,
we should finally see a downward trend in convection. However,
that will be short-lived as additional forcing aloft will quickly
fill the void across TX as the upper-level trough ejects into West
TX around or shortly after daybreak. The trough ejection will help
to propel the cold front into our region with strong to severe
convection expected to become more widespread across the entire
region through the day on Saturday. All modes will continue to be
in play throughout the duration of the event late Saturday before
gradually diminishing from west to east through Saturday evening
and overnight into early Sunday morning. This also includes the
threat of heavy rainfall and flash flooding, especially within the
current Flood Watch area which runs through early Sunday morning.

Beyond that, our attention will turn to hydrologic response as we
still anticipate some river flooding across many of our northern
river basins in SE OK, SW AR and NE TX. In fact, some moderate to
possibly major flooding could occur within some of these basins
where the heaviest rainfall is expected over the next 24-36 hours.

/19/

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 244 PM CDT Fri Apr 4 2025

Even as the cold front pushes eastward toward the MS River by
sunrise Sunday morning, some lingering light convection will be
possible as the upper-level trough continues to lag behind the
front. However, this should eventually wrap up by the afternoon
with clouds lingering through the remainder of the day Sunday.
Post-frontal temperatures will drop off rapidly with afternoon
highs on Sunday generally ranging through the 50s to lower 60s.
In addition, expect breezy conditions with gusty NW winds in the
wake of the cold front. Suffice it say, this will be in stark
contrast to recent temperatures we have observed throughout this
week.

A dry and pleasant forecast will finally resume for next week,
albeit continued cool with below normal temperatures through at
least Wednesday morning. Overnight lows will range from the mid
30s to mid 40s from early to mid week while afternoon highs will
gradually moderate back into the 60s and lower 70s on Monday and
Tuesday. Beyond that, look for a warming trend to commence from
mid to late week with temperatures returning to near seasonal
averages with dry conditions expected through the remainder of
the week.

/19/

&&

.AVIATION...
(00Z TAFS)
Issued at 610 PM CDT Fri Apr 4 2025

Main hazard in the immediate short-term remains the threat of
ongoing tornadic supercell thunderstorms across the northern
airspace, with the immediate TSRA hazard approaching the KTXK
terminal over the next hour. This supercell has a history of
producing a tornado and is continuing to the NE, moving out of the
NETX airspace, into the SWAR airspace. Training TSRA hazards
meanwhile continue in a line from KTYR east to KTXK, and will
continue to so through the overnight period. Hi-res guidance
continues to support TSRA/SHRA through the TAF period, with a
general eastward progression through the period, moving through
ETX, SWAR the NWLA airspace vicinity through 06/00z. Hazards
include, but not limited to, the risk of tornadoes through the
afternoon period, strong wind gust, heavy rain, hail and frequent
lightning. Low cloud bases will prevail through the period as
BKN/OVC continues ahead of the boundary.

KNAPP

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 229 AM CDT Fri Apr 4 2025

Spotter activation will be needed today and this evening across
East TX, Southeast Oklahoma, Southwest AR, and Northwest LA for
the potential for severe thunderstorms and flash flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  80  52  58 /  70 100  70  20
MLU  74  84  55  62 /  20  90 100  20
DEQ  56  64  43  53 / 100 100  80  30
TXK  65  74  49  56 /  90 100  70  20
ELD  69  80  49  57 /  60 100  90  30
TYR  60  69  46  54 /  90 100  40  10
GGG  64  74  47  54 /  80 100  60  10
LFK  70  79  49  57 /  50 100  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ050-051-059>061-
     070>073.

LA...None.
OK...Flood Watch through Sunday morning for OKZ077.

TX...Flood Watch through Sunday morning for TXZ096-097-108>112.

&&

SHORT TERM...19
LONG TERM....19
AVIATION...53

In the hours before

Special weather statement, Apr 4, 5:25 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
625 PM CDT Fri Apr 4 2025

TXZ110>112-125-126-137-138-050000-
Upshur TX-Gregg TX-Harrison TX-Cass TX-Camp TX-Marion TX-Morris TX-
625 PM CDT Fri Apr 4 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN MARION...SOUTHWESTERN
CASS...NORTHWESTERN HARRISON...EASTERN UPSHUR...SOUTHERN MORRIS...
SOUTHEASTERN CAMP AND NORTHWESTERN GREGG COUNTIES THROUGH 700 PM
CDT...

At 625 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 9 miles north of Gilmer to
near Gladewater. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Diana, Warren City, Holly Springs, Daingerfield, Jenkins, Lafayette,
Ore City, West Mountain, Center Point, Harleton, Union Grove, East
Mountain, Lone Star, Cedar Springs, Hughes Springs, Avinger,
Gladewater, Clarksville City, White Oak, and Longview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Texas.

&&

LAT...LON 3312 9461 3268 9451 3253 9494 3292 9491
TIME...MOT...LOC 2325Z 224DEG 30KT 3287 9490 3257 9492

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 4, 5:42 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
642 PM CDT Fri Apr 4 2025

ARZ050-051-059-OKZ077-TXZ096-050045-
Howard AR-Sevier AR-Little River AR-McCurtain OK-Red River TX-
642 PM CDT Fri Apr 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER...WESTERN HOWARD...SOUTHEASTERN MCCURTAIN AND
EAST CENTRAL RED RIVER COUNTIES THROUGH 745 PM CDT...

At 642 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Idabel, or 18 miles northeast of Clarksville, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bokhoma, Eagletown, Moon, Cerrogordo, De Queen, Harris, Geneva,
Goodwater, Shinewell, Haworth, America, Gillham, Horatio, West Line,
Bryarly, West Otis, and Idabel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.

&&

LAT...LON 3429 9422 3407 9414 3368 9469 3370 9474
      3365 9475 3361 9480 3374 9496 3428 9447
      3419 9447 3419 9425 3427 9424 3427 9426
      3429 9426
TIME...MOT...LOC 2342Z 228DEG 32KT 3375 9479

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

16
Local storm report, Apr 4, 5:46 PM CST, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
646 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     Flash Flood      Pittsburg               33.00N 94.97W
04/04/2025                   Camp               TX   Law Enforcement

            Flooding on South Texas Street in Pittsburg.

&&

MM
Local storm report, Apr 4, 5:50 PM CST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
650 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Flash Flood      Gilmer                  32.73N 94.95W
04/04/2025                   Upshur             TX   Law Enforcement

            Water over roads in Gilmer.

&&

MM
Local storm report, Apr 4, 5:52 PM CST, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
652 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Tornado          6 W Gilmer              32.75N 95.05W
04/04/2025                   Upshur             TX   Storm Chaser

            Photo of destroyed residence in the Kelsey
            community along State Highway 154.

&&

20
Local storm report, Apr 4, 6:43 PM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
743 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     Tornado          1 NNW Lone Star         32.95N 94.72W
04/04/2025                   Morris             TX   Local Official

            Trees snapped, overturned cars, and
            additional damage near the Lakeview Baptist
            Assembly in Lone Star.

&&

20

The radar

The Shreveport radar (KSHV), 101 km away, was scanning. The volume nearest the first event began at 01:03 UTC.

Open the radar archive at this moment

Event by event

10 flash flood, 5 thunderstorm wind, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Miller

When
April 4, 7:03 PM CST
Where
Miller County, 1.92 mi SW of Mayton
Measured
74 kt (85 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.353, -93.757

Multiple power poles were snapped near the intersection of Highways 196 and 134.

Thunderstorm Wind, Miller

When
April 4, 7:03 PM CST
Where
Miller County, 0.67 mi NNW of Mayton
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.378, -93.736

Trees were downed with other damage noted along Highway 82 near Garland.

Thunderstorm Wind, Lafayette

When
April 4, 7:15 PM CST
Where
Lafayette County, 2.28 mi SSE of Hurricane Hill
Measured
74 kt (85 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.388, -93.672

Multiple power poles were downed on CR 5 just northeast of Garland in Western Lafayette County.

Tornado, Hempstead

When
April 4, 7:29 PM CST to 7:30 PM CST
Where
Hempstead County, 4.04 mi SE of Shover Spgs to 4.03 mi SE of Shover Spgs
Rating
EF1
Path length
0.6 mi
Path width
375 yd
Continued into
Nevada, Ar (SHV)
Reported by
NWS Storm Survey
Coordinates
33.574, -93.487

A relative brief EF-1 tornado with estimated maximum winds of 105 mph touched down along Highway 32 just west of the Hempstead/Nevada County line west of the Bodcaw community, quickly moving northeast into Western Nevada County. Multiple trees were snapped and uprooted along Highway 32 before this tornado crossed over into Nevada County.

Tornado, Nevada

When
April 4, 7:30 PM CST to 7:32 PM CST
Where
Nevada County, 0.86 mi NW of Register to 2.48 mi NNE of Register
Rating
EF1
Path length
2.1 mi
Path width
375 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
33.580, -93.479

This is a continuation of the Eastern Hempstead County EF-1 tornado. This tornado, with estimated maximum winds near 105 mph, continued northeast west of the Bodcaw community across portions of Nevada 111 and Nevada 13, ending before it crossed County Road 11 to the northeast. Along the tornado's path, a majority of the damage was to hardwood and softwood trees, although a few structures were damaged, including some chicken houses near the end of the tornado's path.

Flash Flood, Miller

When
April 4, 9:36 PM CST to April 5, 7:00 AM CST
Where
Miller County, 3.44 mi N of Texarkana to 2.33 mi N of Mandeville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.479, -94.042

Numerous vehicles were stranded in high water, with multiple water rescues needed.

Flash Flood, Miller

When
April 4, 11:00 PM CST to April 5, 5:15 AM CST
Where
Miller County, 6.82 mi S of Pleasant Hill to 6.33 mi NNW of Pleasant Hill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.222, -94.038

Widespread flooding across Miller County, with multiple roads flooded and closed, stranded motorists with high water rescues needed, and evacuations of some homes across the county.

Flash Flood, Hempstead

When
April 5, 1:00 AM CST to 5:15 AM CST
Where
Hempstead County, 1.56 mi WSW of Clow to 1.36 mi NE of Deaneyville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.869, -93.794

Widespread flooding across Hempstead County, with multiple roads covered in high water and closed, with others washed out. Flash flooding damaged the Ozan Creek Bridge on Hempstead Road 26.

Thunderstorm Wind, Miller

When
April 5, 8:12 AM CST to 8:16 AM CST
Where
Miller County, 1.06 mi WNW of Mt Pleasant
Measured
83 kt (96 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
33.376, -93.997

A NWS Storm Survey concluded that a strong downburst with estimated maximum winds between 90-100 mph affected an area just southeast of Texarkana, AR along and just east of I-49 across Highway 71 to along Highway 237 (Blackman Ferry Road). Numerous trees were snapped and uprooted in a north-northeasterly direction along Calico Duck Road, Old Blackman Ferry Road, Union Road, Highway 237 (Blackman Ferry Road), east to along Highways 71 and 237 North. Trees fell on at least one home on Old Blackman Ferry Road.

Tornado, Hempstead

When
April 5, 8:36 AM CST to 8:50 AM CST
Where
Hempstead County, 0.61 mi NE of Sprudel to 2.12 mi N of Hope
Rating
EF2
Path length
10.43 mi
Path width
500 yd
Property damage
$400,000
Reported by
NWS Storm Survey
Coordinates
33.626, -93.762

An EF-2 tornado with estimated maximum winds near 115 mph touched down just north of Interstate 30 along Hempstead 2, and remained on the ground tracking east-northeast just north of I-30 to near Hope. The tornado was strongest on Hempstead 2 where widespread major tree damage yielded a peak wind speed of 115 mph. Tree damage remained significant through the Highway 15 and Hempstead 2 intersection and the maximum width was estimated to have been achieved near this latter intersection. After this intersection, the tornado began gradually weakening and decreasing in size, with the last trace of contact with the ground being minor tree damage on North Hazel Street on the north side of Hope. Along the tornado's path, the majority of the damage was to hardwood and softwood trees, although some structures were damaged. Most of the structure damage was to outbuildings and carports, including the Hope Volunteer Fire Department. There was at least one recreational vehicle rolled with a mobile home pushed off of its foundation. Fortunately, no injuries or fatalities were reported from this tornado.

Thunderstorm Wind, Hempstead

When
April 5, 8:52 AM CST
Where
Hempstead County, 2.08 mi NNE of Hope
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.699, -93.588

A tree fell blocking I-30 near mile marker 36.

Flash Flood, Hempstead

When
April 5, 12:05 PM CST to 2:00 PM CST
Where
Hempstead County, 1.06 mi WNW of Sheppard to 0.64 mi WNW of Sheppard
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
33.628, -93.746

The I-30 Westbound right hand lane was closed due to flooding.

Flash Flood, Lafayette

When
April 5, 12:12 PM CST to 5:00 PM CST
Where
Lafayette County, 0.28 mi NNW of Dobson Station to 0.48 mi N of Dobson Station
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.454, -93.572

High water covered County Road 25 in Northern Lafayette County.

Flash Flood, Lafayette

When
April 5, 12:33 PM CST to 5:00 PM CST
Where
Lafayette County, 3.62 mi NNW of Canfield to 0.43 mi N of Mars Hill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.227, -93.657

Multiple county roads were washed out, including CR 31 and 16.

Flash Flood, Nevada

When
April 5, 1:54 PM CST to 4:00 PM CST
Where
Nevada County, 7.94 mi WNW of Boughton to 7.78 mi WNW of Boughton
Cause
Heavy Rain
Reported by
Social Media
Coordinates
33.913, -93.446

A picture was posted to social media of high water covering Highway 19 between Delight and Prescott.

Flash Flood, Nevada

When
April 5, 2:00 PM CST to 8:00 PM CST
Where
Nevada County, 2.36 mi ENE of Emmet to 5.7 mi SE of Boughton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.734, -93.433

Widespread flash flooding was reported across Nevada County. Multiple county roads were flooded and closed, with several bridges washed out.

Flash Flood, Union

When
April 5, 5:00 PM CST to 9:45 PM CST
Where
Union County, 2.12 mi NNE of Strong to 1.3 mi NNE of Strong
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
33.129, -92.357

A section of Highway 275 just north of Strong was closed due to high water.

Flash Flood, Miller

When
April 6, 1:50 PM CST to April 7, 9:15 PM CST
Where
Miller County, 1.23 mi SSE of Mc Kinney to 2.09 mi S of Mc Kinney
Cause
Dam / Levee Break
Reported by
Emergency Manager
Coordinates
33.363, -93.793

Water overtopped the McKinney Bayou earthen levee in four different locations, flooding the surrounding areas. However, the levee did not breach.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyThe tornado archive for Arkansas, 2025Warnings in Arkansas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256596, 1256600, 1256598, 1256603, 1256616, 1256628, 1256636, 1256642, 1256652, 1256658, 1256659, 1256664, 1256672, 1256668, 1256666, 1256674, 1256676, 1256680.